A 27-year-old female asked:
Disclaimer

i have a mirena (levonorgestrel) iud and want to take a herbal supplement called maca root to boost energy and help with some side effects of iud. is this a safe mix?

2 doctor answers
Dr. Steven Weissberg
54 years experience Obstetrics and Gynecology
Should be: I am not familiar with this root but see no reason for it to conflict with mirena (levonorgestrel).
Answered on May 11, 2018
2
2 thanks
Dr. Miguel Cano
29 years experience Obstetrics and Gynecology
Should Be OK: Maca root contains more than 50µg of iodine, which worsens the side effects of thyroid disease. People with thyroid diseases are warned not to eat maca root. Otherwise, like any supplement, use it as directed & let your doc know that you are using this to ensure no interaction with any other meds. It will not affect your Mirena (levonorgestrel) iud reliability. Take care.
Answered on May 11, 2018
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Mary David
Specializes in Obstetrics and Gynecology
Yes: The herbal supplements for anxiety are no more or less safe with a Mirena (levonorgestrel) IUD than without and do not effect the effectiveness of the ... Read More
A 35-year-old member asked:
Dr. Erinn Huffman
10 years experience Obstetrics and Gynecology
No: The iud is designed to work on the uterus, and the hormones in the Mirena (levonorgestrel) aren't absorbed. While I do not think that the maca root wi ... Read More
A 24-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
You can but.....: This herbal treatment would not interact with a Mirena (levonorgestrel) IUD. It has no proven scientific benefits though and some research shows the u ... Read More
A 28-year-old female asked:
Dr. Perveen Malik
50 years experience Family Medicine
Hormon imbalance: IUD can cause spotting but for constant bleeding consult your OB/Gyn

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month